Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 30, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 22, 2011, 2:10 PM MST. It took effect at Dec 23, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 2:10 PM MST (21:10 UTC)
- In effect from
- Dec 23, 2011, 11:00 PM MST
- Expired
- Dec 23, 2011, 2:45 PM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 22, 10:27 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 22, 10:27 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1027 AM MST THU DEC 22 2011 ...UPDATE TO AVIATION... .DISCUSSION...NO CHANGES EXPECTED THIS MORNING. WARMER TEMPERATURES AND DRY CONDITIONS WILL PERSIST THROUGH THE AFTERNOON. CURRENT FORECAST IS ON TRACK. MLV && .AVIATION... UPDATED 1120Z. AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS TODAY WITH A FAST BUT GENERALLY DRY WEST TO NORTHWEST FLOW ALOFT. ONLY SCATTERED HIGH CLOUDS ARE EXPECTED THROUGH FRIDAY MORNING WITH WIDESPREAD VFR CONDITIONS. DOWNSLOPE PRESSURE GRADIENTS WILL PERSIST EAST OF THE CONTINENTAL DIVIDE FOR GUSTY WINDS ACROSS NORTH CENTRAL MONTANA THROUGH THE PERIOD. MPJ && .PREV DISCUSSION... /ISSUED 423 AM MST THU DEC 22 2011/ TODAY THROUGH SATURDAY EVENING...BROAD UPPER LEVEL RIDGE ALONG THE PACIFIC COAST WILL GRADUALLY BUILD EASTWARD THRU THE SHORT-TERM FORECAST PERIOD...PRODUCING MOSTLY DRY CONDITIONS FOR THE LATTER HALF OF THE WEEK. A FEW WEAK DISTURBANCES CROSSING THRU THE NORTHERN FLANK OF THE RIDGE MAY PRODUCE SCATTERED LIGHT SNOW SHOWERS ALONG THE CONTINENTAL DIVIDE FRI EVE AND AGAIN ON SAT AFTN...BUT NO PRECIPITATION EXPECTED EAST OF THE DIVIDE. ONLY WEATHER CONCERN AT THIS POINT IS POSSIBILITY OF STRONG WINDS ALONG THE ROCKY MTN FRONT AND CENTRAL AND NORTH CENTRAL PLAINS FROM FRI AFTN THRU SAT. LATEST FORECAST MODELS SHOW 50-70 MPH WEST-NORTHWEST WINDS ALOFT ALONG WITH LOCALIZED FAVORABLE SURFACE PRESSURE GRADIENTS BETWEEN HIGH PRESSURE OVER WESTERN MT AND A LEESIDE TROF ON OUR SIDE OF THE DIVIDE. HOWEVER MODELS HAVE BEEN A BIT INCONSISTENT IN MAINTAINING THESE HIGHER WIND SPEEDS SO CONFIDENCE IS MARGINAL FOR A HIGH WIND EVENT. WILL LET FOLLOWING SHIFT EVALUATE THE NEED FOR A HIGH WIND PRODUCT USING THE MORNING MODEL RUNS. HIGH TEMPERATURES TODAY WILL BE RIGHT AT SEASONAL AVERAGES (MID 30S) AND THEN CLIMB ANOTHER 5 TO 7 DEGREES TOMORROW...AND UP TO THE UPPER 30S IN SOUTHWEST MONTANA TO LOW/MID 40S OVER THE CENTRAL PLAINS AND THE HILINE ON SATURDAY. WARANAUSKAS SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN BETTER AGREEMENT REGARDING THE WEAK DISTURBANCE FOR EARLY NEXT WEEK. FOR THE CHRISTMAS HOLIDAY WEEKEND EXPECT MILD AND BREEZY CONDITIONS. ON SUNDAY THE DOMINATE FEATURE IS THE STRONG RIDGE OVER THE WEST ALLOWING TEMPERATURES TO CLIMB IN THE UPPER 40S TO LOW 50 ACROSS MUCH OF NORTH CENTRAL MONTANA. A WEAK DISTURBANCE MOVES QUICKLY ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL DROP INTO THE UPPER 30S FOR MUCH OF NORTH CENTRAL MONTANA MONDAY...WHICH IS ABOUT 5 DEGREES ABOVE NORMAL. MOISTURE WILL BE LIMITED AND CONFINED TO THE MOUNTAINS...MOSTLY THE ROCKY MOUNTAIN FRONT. ON TUESDAY MODELS START TO DIVERGE SLIGHTLY REGARDING THE UPPER LEVEL FLOW PATTERN WHICH WILL MAINLY AFFECT TEMPERATURES. THE EC TENDS TO BE WARMER WITH MORE AMPLITUDE IN THE UPPER LEVEL FLOW PATTERN WHEREAS THE GFS IS COOLER WITH MORE OF A NORTHWEST TO ZONAL FLOW. CURRENT FORECAST IS A MODEL BLEND...LEANING MORE TO THE GFS. MOISTURE CONTINUES TO BE LIMITED THROUGH THE EXTENDED WITH THE BEST CHANCE OF PRECIPITATION LIMITED TO THE HIGHER ELEVATIONS. TEMPERATURES WILL CONTINUE TO BE MILD THROUGH THE PERIOD RANGING FROM 5 TO 15 DEGREES ABOVE NORMAL. MERCER && .PRELIMINARY POINT TEMPS/POPS... GTF 34 25 41 28 / 0 0 0 0 CTB 33 23 40 26 / 0 0 0 0 HLN 29 12 34 19 / 0 0 0 10 BZN 26 1 33 10 / 0 0 0 0 WEY 16 -12 18 -7 / 10 0 0 10 DLN 29 10 34 14 / 0 0 0 0 HVR 35 21 43 24 / 0 0 0 0 LWT 31 18 41 23 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 22, 4:30 AM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MST THU DEC 22 2011 MTZ009-048-231130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 430 AM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS ARE EXPECTED TO INCREASE ALONG THE ROCKY MOUNTAIN FRONT ON FRIDAY AND MAY BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-231130- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 430 AM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:10 PM MST | High Wind Warning | TFX | 4 days |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.